Hyperlipidemia Due to Rectal Phenobarbital Use: Case Report
- *Corresponding Author:
- Kadir Serafettin Tekgunduz
Ataturk University Medicine Faculty
Division of Neonatology
E-mail: [email protected]
Received Date: August 02, 2013; Accepted Date: August 25, 2013; Published Date: August 29, 2013
Citation: Tekgunduz KS, Kepenekli E, Demirelli Y (2013) Hyperlipidemia Due to Rectal Phenobarbital Use: Case Report. Pediat Therapeut 3:165. doi:10.4172/2161-0665.1000165
Copyright: © 2013 Tekgunduz KS, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Treatment with hepatic enzyme-inducing antiepileptic drugs leads to increases in the levels of total cholesterol (TC) and triglyceride (TG). We report a case of a 10-monthold infant with hyperlipidemia due to use of rectal phenobarbital-paracetamol combination during echovirus infection. To the best of our knowledge, this is the first case reported in the literature of hyperlipidemia due to rectal phenobarbital use.